Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the local smoothing for the Schrödinger equation

Authors: Luis Vega and Nicola Visciglia
Journal: Proc. Amer. Math. Soc. 135 (2007), 119-128
MSC (2000): Primary 35-xx
Published electronically: June 28, 2006
MathSciNet review: 2280200
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a family of identities that involve the solution $ u$ to the following Cauchy problem:

$\displaystyle {\bf i} \partial_t u + \Delta u=0, u(0)=f(x), (t, x)\in {\mathbf R}_t\times {\mathbf R}^n_x, $

and the $ \dot H^\frac 12({\mathbf R}^n)$-norm of the initial datum $ f$. As a consequence of these identities we shall deduce a lower bound for the local smoothing estimate proved by Constantin and Saut (1989), Sjölin (1987) and Vega (1988) and a uniqueness criterion for the solutions to the Schrödinger equation.

References [Enhancements On Off] (What's this?)

  • 1. S. Agmon and L. Hörmander Asymptotic properties of solutions of differential equations with simple characteristics, J. Analyse Math., vol. 30, 1976, pp. 1-38. MR 0466902 (57:6776)
  • 2. J.A. Barcelo, A. Ruiz and L. Vega Some dispersive estimates for Schrödinger equations with repulsive potentials, J. Funct. Anal., to appear.
  • 3. P. Constantin and J.C. Saut Local smoothing properties of Schrödinger equations, Indiana Univ. Math. J., vol. 38, 1989, (3), pp. 791-810. MR 1017334 (91e:35167)
  • 4. C. Kenig, G. Ponce and L. Vega Small solutions for nonlinear Schrödinger equations, Ann. Inst. Henri Poincaré Anal. Nonlinéaire, vol. 10, 1993, (3), pp. 255-288. MR 1230709 (94h:35238)
  • 5. P.L. Lions and B. Perthame Lemmes de moments, de moyenne et de dispersion, C. R. Acad. Sci. Paris Sér. I Math., vol. 314, 1992, (11), pp. 801-806. MR 1166050 (93f:35217)
  • 6. B. Perthame and L. Vega Morrey-Campanato estimates for Helmholtz equations, J. Funct. Anal., vol. 164, 1999, (2), pp. 340-355. MR 1695559 (2000i:35023)
  • 7. M. Reed and B. Simon Methods of modern mathematical physics. II. Fourier analysis, self-adjointness, Academic Press [Harcourt Brace Jovanovich Publishers], New York, 1975. MR 0493420 (58:12429b)
  • 8. P. Sjölin Regularity of solutions to the Schrödinger equation, Duke Math. J., vol. 55, 1987, (3), pp. 699-715. MR 0904948 (88j:35026)
  • 9. L. Vega Schrödinger equations: pointwise convergence to the initial data, Proc. Amer. Math. Soc., vol. 102, 1988, (4), pp. 874-878. MR 0934859 (89d:35046)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35-xx

Retrieve articles in all journals with MSC (2000): 35-xx

Additional Information

Luis Vega
Affiliation: Departamento de Matemáticas, Universidad del Pais Vasco, Apdo. 644, 48080 Bilbao, Spain

Nicola Visciglia
Affiliation: Dipartimento di Matematica, Università di Pisa, Largo B. Pontecorvo 5, 56100 Pisa, Italy

Received by editor(s): July 21, 2005
Published electronically: June 28, 2006
Additional Notes: This research was supported by HYKE (HPRN-CT-2002-00282). The first author was also supported by a MAC grant (MTM 2004-03029) and the second author by an INDAM (Istituto Nazionale di Alta Matematica) fellowship
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society